MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the concerto coil would not detach.The patient was undergoing surgery for treatment of a hemorrhage.It was noted the patient's blood flow was high and vessel tortuosity was severe.It was reported that the physician has successfully delivered the nv-2-4-helix via the merit maestro 2.4f microcatheter.However, when the physician tried to deploy the coil with instant detacher, the coil is failed to deploy.Then the coil was found stretched and elongated.The physician has successfully retrieved the coil.The physician has completed the procedure by using cook nester pushable coils.The reported device and any accessory devices were not prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a merit maestro 2.4 f microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that there were no issues that resulted in the damage that was found.A few attempts were made to detach the coil using the instant detacher (lot# b649297).No attempts were made to detach the coil using the manual method.Prior to coil non-detachment resistance was found when pushing the coil out of the microcatheter.No pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
The resistance was in the middle section of the catheter.The coil did come out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
H3: product analysis of nv-2-4-helix, item:10,lotno:228091511 as found condition: the concerto implant coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a piece of surgical wrap.The pusher was not returned for analysis.The merit maestro 2.4f micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the implant coil was found severely damaged and stretched with the polypropylene filament broken.The detach element was separated from the implant and not returned for analysis.The pusher was not returned for analysis.Testing/analysis: the device could not be testing for resistance or detachment due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damage found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter or tortuous anatomy.Customer reported patient vessel tortuosity as severe, and devices were prepared per ifu.It is possible the severe vessel tortuosity contributed towards the resistance.The customer report of ¿coil stretch¿ was confirmed, which could have also been caused by the severe tortuosity.The customer report of ¿non-detachment¿ could not be determined as the implant was returned severely damaged and already separated from the pusher.As the pusher, instant detacher, and detach element were not returned, any contribution of the pusher, instant detacher and detach element towards the non-detachment could not be determined.As the merit maestro 2.4f micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the reported failures could not be assessed.The merit maestro has a minimum id of 0.018¿ (per merit website) and is therefore compatible for use with the concerto coil medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19250408
Report Number9612164-2024-02140
Device Sequence Number6437975
Product Code KRD
UDI-Device Identifier00847536044869
UDI-Public00847536044869
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot Number228091511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/07/2024
06/06/2024
07/03/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/22/2024
07/02/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale